Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 100, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 5, 2002, 6:47 PM EDT for Pendleton County, Kentucky. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2002, 6:47 PM EDT (22:47 UTC)
- Expired
- Jun 5, 2002, 7:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Pendleton County, KY
The radar
The Cincinnati radar (KILN), 93 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 6:45 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 052247 SVRILN KYC191-052345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 645 PM EDT WED JUN 5 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PENDLETON COUNTY IN NORTHERN KENTUCKY... * UNTIL 745 PM EDT... * AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 19 MILES SOUTHWEST OF FALMOUTH...OR ABOUT 13 MILES WEST OF CYNTHIANA...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HURON... MORGAN... FALMOUTH... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:40 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 5, 3:40 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
340 PM EDT WED JUN 5 2002
SHWRS AND TSTMS TRAINING NE ACRS WRN PORTIONS OF FA JUST AHD OF
CDFNT. FNT TO PUSH SLOWLY E ACRS FA OVRNGT BUT GIVEN SLOW PROGRESS
AND CRNT ACTVTY...HIGH PWS AND PCPN EFFICIENCIES...WL GO AHD AND
XTND FLOOD WATCH THROUGH TNGT FOR MOST OF FA...INCLUDING PMH AREA.
XCPTN WL BE ACRS THE FAR NW WHR HEAVIEST RAIN SHUD FALL IN THE NEXT
FEW HRS SO WL ONLY KP CRNT FLOOD WATCH UP INTO ERLY EVNG. AS FNT
PUSHES SLOWLY E...XPCT TSTM ACTVTY TO TRANSITION INTO LESS
SIGNIFICANT SHWR ACTVTY OVRNGT...BUT STILL CONT THRU MUCH OF NGT AS
MDLS SHWG DECENT UPR LVL DIVG AT 12Z THUR MRNG. PCPN SHUD THEN
LINGER INTO THUR MRNG ACRS MAINLY SE HALF OF FA BEFORE TAPERING OFF.
WITH DECENT CAA BEHIND FNT AND FAIR AMT OF LLVL MSTR...XPCT DECENT
CLD COVER THRU THE DAY ON THUR AND WL LEAN TWD COOLER MAV TEMPS FOR
HIGHS. HIGH PRESSURE WILL BUILD INTO THE REGION THUR NGT INTO FRI
FOR CLRG SKIES. WITH COOL AIRMASS IN PLACE...AGAIN PREFER COOLER MAV
TEMPS FOR HIGHS ON FRI. AVN/MRF CONTG TREND OF PULLING GULF MSTR N
AHD OF NEXT APRCHG FNT ERLY NEXT WK SO WL KP MENTION OF PCPN IN
XTNDD FOR MON AND TUE.
.ILN...FLOOD WATCH THRU ERLY EVNG OHZ026-034-035-043-044
FLOOD WATCH REST OF CWFA TNGT.
LOTTIn the hours before
Local storm report, Jun 5, 4:04 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
404 PM EDT WED JUN 5 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM COUNTYWIDE OH FLOOD
06/05/02 CHAMPAIGN HIGH WATER ON ROADS
BCLocal storm report, Jun 5, 4:15 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE WILMINGTON, OH 415 PM EDT WED JUN 5 2002 TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... 0213 PM UNION CITY OH .75 INCH HAIL 06/05/02 DARKE 0241 PM NORTHRIDGE OH 1.75 INCH HAIL 06/05/02 CLARK 0250 PM COUNTYWIDE OH TSTM WIND GUST 06/05/02 CHAMPAIGN POWER LINES DOWN 0300 PM TIPP CITY OH .75 INCH HAIL 06/05/02 MIAMI 0321 PM VANDALIA OH .75 INCH HAIL 06/05/02 MONTGOMERY BC
Local storm report, Jun 5, 4:43 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
443 PM EDT WED JUN 5 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM NORTH HAMPTON OH FLOOD
06/05/02 CLARK HIGH WATER ON SR 235Special weather statement, Jun 5, 5:52 PM EDT, 55 minutes before
INZ050-058-059-OHZ026-034-035-042>044-051-060-052215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 552 PM EDT WED JUN 5 2002 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR EAST CENTRAL INDIANA AND PARTS OF THE NORTHERN MIAMI VALLEY... STRONG TO SEVERE THUNDERSTORMS HAVE MOVED TO THE SOUTHEAST OF A CONNERSVILLE TO TROY TO BELLEFONTAINE LINE. THUS THE THREAT OF SEVERE WEATHER HAS COME TO AN END IN THIS AREA. TIPTON
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.